Skin Care Talk banner

1 - 20 of 30 Posts

·
Registered
Joined
·
13 Posts
Discussion Starter #1
I've been going back and forth for awhile about this and i can't decide if i want to take it or not

My brother took it without much problems but i keep hearing about other people having joint problems, permanently dry skin, one person got a rash, depression, etc...

Also I am very into working out and can't find a yes or no as to how it affects muscle growth. I know antibiotics do which is why i stopped taking solodyn

Any help is greatly appreciated,
David
 

·
Registered
Joined
·
73 Posts
The key I found with Accutane is to take it to maintain a clean and oil free face. Do not take it as a cure end all to acne... it is not. Taking high dosages messes with you and really slows down the healing process of even the smallest cuts.
 

·
Registered
Joined
·
13 Posts
Discussion Starter #4
My doctor prescribed accutane but only because i've had the acne for a long time. i really only have about 5-6 pimples and then some red marks from when it was really bad. He thinks the antibiotic (solodyn) stopped working but really i just stopped taking it as i mentioned.

Right now im taking really high doses of B5 (pantothenic acid). it's alright but not great. I wouldn't mind taking accutane but it seems like it has so many potential side effects. I only got the 40mg one though which is the lower dose.
 

·
Registered
Joined
·
13 Posts
David I know of this guy on another site named BigMac, he's a doctor and knows all these things. Let me see if I can get an answer for you.


/I have read from several sources that Accutane will shrink your testicles and possibly make you sterile. Just something to think about David.
 

·
Registered
Joined
·
13 Posts
Discussion Starter #6
David I know of this guy on another site named BigMac, he's a doctor and knows all these things. Let me see if I can get an answer for you.


/I have read from several sources that Accutane will shrink your testicles and possibly make you sterile. Just something to think about David.
That sounds like BS to me. Of everything i've heard i've never heard anything like that. My main concern with accutane is how it will affect muscle growth/fat gain (bodybuilding related stuff
). Most doctors don't seem to really know much about that.

but anything extra you can find out is appreciated
 

·
Registered
Joined
·
13 Posts
Well suit yourself David. You came here asking questions about the unknown "potential" side effects of the drug. I gave you what I have read from reliable sources.
 

·
Registered
Joined
·
13 Posts
Discussion Starter #8
Well suit yourself David. You came here asking questions about the unknown "potential" side effects of the drug. I gave you what I have read from reliable sources.
i just said it sounded like BS. I've read a lot about it and i've never heard of anyone talking about that or any doctor talking about it. Even the packet they give you gives a ton of potential really bad effects but thats not even mentioned.

I'm interested in what that doctor would say though
 

·
Registered
Joined
·
13 Posts
Wow I must have emailed him at the right time! I already got a response!

Here is his response cut and pasted below


Steve:

Accutane has been used now successfully for close to 17 years. When I say successful, I mean it has successfully rid many young adolescences of excess acne. Most MD's, my self included are very hesitant to prescribe it for young girls. If there is any chance they could become pregnant it could be very bad for the fetus. Anyway, to your question, for guys, there have been some cases of early on-set erectile disfunction, sterility, and in some rare cases, mutations in the testicles. Hope this helps. Have to run. Good talking with you!

Jeff
 

·
Registered
Joined
·
13 Posts
Discussion Starter #10
well thats not good lol.

Would you be able to ask him if he knows how it could (if it could) affect muscle growth for someone lifting or if it would cause extra fat gain? you can tell him i asked


Thanks a lot
 

·
Registered
Joined
·
13 Posts
Discussion Starter #11
Quote: Originally Posted by Johnnie Red

how can lifting weights cause fat gain??


....not lifting weights. accutane. If it has any sort of negative effects on muscle growth (like antibiotics) or fat gain.
 

·
Registered
Joined
·
13 Posts
David

Here is the reply


Hey, I don't have alot of time right now but YES, weightlifting is NOT recommended while on Accutane. There have been cases of muscle mutation due to the stress of the drugs and weightlifting and heavy exercise. Tell your friend if he is going to take Accutane, lay off the heavy workouts until 6 months after he's completed the program
 

·
Registered
Joined
·
65 Posts
I dont think that a public forum is the right place to be getting advice about prescription meds. Especially things like accutane which have serious side effects. You really need to talk with your doctor.
 

·
Registered
Joined
·
5 Posts
I dont think that a public forum is the right place to be getting advice about prescription meds. Especially things like accutane which have serious side effects. You really need to talk with your doctor.
I thought Freddy had a doctor friend???
 

·
Registered
Joined
·
1,662 Posts
I was the one that say that people shouldn't be promoting prescription drugs on this forum. I never recommended using accutane based on someone's results, I think it's a last resort type of thing due to its severe side effects.
 

·
Registered
Joined
·
1,662 Posts
I took this drug years ago.. it caused my toe nails to fall off and my skin to burn badly in the sun.
This is what I'm talking about. I know people that had skin so dry from it that it cracked on their face and stuff started to ooze out. Nasty stuff.
 
1 - 20 of 30 Posts
Top